Texas, 2011

Wildfire in Texas, June 11 to 12, 2011

June 11 to 12, 2011 · NWS BRO · 2 events in 1 county or zone

A pair of wildfires developed and grew rapidly during the weekend of June 11th and 12th, charring more than 3,500 acres from near Encino to an area near the Encinitos/Burns Ranch area, along Farm to Market 755 near the Hidalgo County line. Extreme Drought conditions, temperatures near 100 degrees, afternoon humidity falling below 30 percent, and gusty winds to 20 to 25 mph likely contributed to…

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BRO wrote it up.

A pair of wildfires developed and grew rapidly during the weekend of June 11th and 12th, charring more than 3,500 acres from near Encino to an area near the Encinitos/Burns Ranch area, along Farm to Market 755 near the Hidalgo County line. Extreme Drought conditions, temperatures near 100 degrees, afternoon humidity falling below 30 percent, and gusty winds to 20 to 25 mph likely contributed to the rapid spread of each fire.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before the first event at Jun 11, 5:23 AM CST, 5 hours 37 minutes earlier.

Area forecast discussion, Jun 11, 5:23 AM CST, 5 hours 37 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
623 AM CDT SAT JUN 11 2011

.DISCUSSION...SEE THE AVIATION DISCUSSION BELOW.
&&

.AVIATION...VFR TO MVFR CONDITIONS ARE OCCURRING AT THE REGIONAL
AIRPORTS. THE LOWER CONDITIONS IS DUE TO REDUCED CEILINGS. THE
CEILINGS WILL LIFT THIS MORNING. THE WINDS WILL BE LIGHT TO
MODERATE FROM THE SOUTHEAST TODAY AND SUNDAY AND LIGHT AND
VARIABLE TO CALM OVERNIGHT TONIGHT. VFR CONDITIONS WILL PREVAIL
ACROSS THE REGIONAL AIRPORTS DURING THE NEXT 24 HOURS.
&&

.PREV DISCUSSION... /ISSUED 300 AM CDT SAT JUN 11 2011/

SHORT TERM /TODAY THROUGH SUNDAY/...LOOKING FOR ANY TYPE OF RAIN
CHANCES BUT STILL CAN NOT FIND ANY WEAKNESS IN THE WEATHER PATTERN.
DEEP SOUTH TEXAS TO REMAIN UNDER THE INFLUENCE OF STRONG SUBSIDENCE
RESIDING BETWEEN A MID LEVEL RIDGE ANCHORED ACROSS NORTHERN MEXICO
AND TEXAS AND BROAD LOW PRESSURE OVER THE EASTERN AND CENTRAL GULF
OF MEXICO. JUST A SHALLOW LAYER OF MOISTURE BELOW 85H RESIDES JUST
ENOUGH TO PRODUCE DAYTIME FAIR WEATHER CUMULUS. MAXIMUM TEMPERATURES
TO REMAIN ABOVE NORMAL WHILE MINIMUMS FALL NEAR NORMAL WITH CLEAR
SKIES AND LIGHT WINDS.

LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...DRY WEATHER WITH ABOVE
NORMAL TEMPERATURES IN THE LONG TERM PERIOD WAS INHERITED FROM THE
PREVIOUS SHIFT...AND THAT FORECAST TREND HAS BEEN RETAINED FOR THIS
FORECAST CYCLE. MID-LEVEL HIGH PRESSURE WILL REMAIN CENTERED OVER
NORTHWEST MEXICO AND TEXAS AND EXTENDED OVER DEEP SOUTH TEXAS DURING
THE COMING WEEK. HIGH PRESSURE WILL ALSO REIGN OVER THE RIO GRANDE
VALLEY AT THE SURFACE...WITH FAIRLY UNIMPRESSIVE PRECIPITABLE WATER
VALUES. THUS...NO RELIEF IN SIGHT IN THE LONG TERM TO THE ONGOING
HOT AND DRY WEATHER PATTERN.

MARINE...TODAY THROUGH SUNDAY...WITH A WEAK LOCAL PRESSURE GRADIENT
TO REMAIN ACROSS THE WESTERN GULF THE NEXT 24 TO 36 HOURS MARINERS
CAN EXPECT STEADY STATE FAVORABLE MARINE CONDITIONS. LIGHT TO
MODERATE WINDS AND SLIGHT SEAS TO CONTINUE THROUGH THE WEEK WITH NO
ADVISORIES OR CAUTIONS ANTICIPATED.

SUNDAY NIGHT THROUGH SATURDAY...LIGHT WINDS AND LOW SEAS WILL PREVAIL
ALONG THE LOWER TEXAS COAST SUNDAY NIGHT THROUGH TUESDAY AS SURFACE
HIGH PRESSURE BRIEFLY CENTERS ITSELF OVER THE NORTHWEST GULF OF
MEXICO. MORE MODERATE WINDS AND SEAS ARE EXPECTED TUESDAY NIGHT
THROUGH SATURDAY AS THE HIGH PRESSURE SYSTEM BEGINS TO INTERACT WITH
PERSISTENT LOW PRESSURE OVER WEST AND NORTH TEXAS. SOME SMALL CRAFT
EXERCISE CAUTIONS MAY BE NEEDED FOR THE LAGUNA MADRE WEDNESDAY
THROUGH SATURDAY IN RESPONSE TO THE STRONGER WINDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  92  76  92  78 /   0   0   0   0
BROWNSVILLE          95  75  95  77 /   0   0   0   0
HARLINGEN            97  73  97  77 /   0   0   0   0
MCALLEN              99  74  98  76 /   0   0   0   0
RIO GRANDE CITY     100  73 100  76 /   0   0   0   0
SOUTH PADRE ISLAND   88  79  88  80 /   0   0   0   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

63/54
Hazardous weather outlook, Jun 11, 2:57 AM CST, 8 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
357 AM CDT SAT JUN 11 2011

GMZ130-132-135-150-155-170-175-TXZ248>257-120900-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
357 AM CDT SAT JUN 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF
OF MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 wildfire. Local standard time, as filed.

Wildfire, Brooks

When
June 11, 11:00 AM CST to 8:00 PM CST
Where
Brooks forecast zone
Reported by
Fire Department/Rescue
Coordinates
27.032, -98.219 (the zone’s center; the record gives no point)

Report of a 300-acre brush fire located east of Federal Highway 281 near Encino in Brooks County. The fire was 100 percent contained. One home was threatened and saved. One firefighter was injured and transported to a local hospital. Responding agencies included: Southern Brooks County Fire Department (FD), Falfurrias FD, McAllen FD, Palm View FD, Edinburg FD, Pharr FD, San Miguel FD, McAllen FD, McAllen Public Works Department, Starr Emergency Medical Services (EMS) and Texas Department of Public Safety (TXDPS) McAllen Aircraft.

Wildfire, Brooks

When
June 12, 11:00 AM CST to 8:00 PM CST
Where
Brooks forecast zone
Reported by
Fire Department/Rescue
Coordinates
27.032, -98.219 (the zone’s center; the record gives no point)

Report of the 3,200-acre brush fire located on Farm to Market (FM) 755, 25 miles west of Federal Highway 281, at the Brooks/Hidalgo County line in Brooks and Hidalgo Counties. The fire was 100 percent contained. Four structures were threatened and saved. Responding agencies were: Southern Brooks County Fire Department (FD), Falfurrias FD, Linn San Miguel FD, Edinburg FD, Pharr FD, Mission FD, McAllen FD, Jim Hogg FD, Jim Wells FD, Hidalgo Precinct 4 Dozer Team, McAllen Public Works, Starr and Gemini Ambulance Services, Hidalgo Health Department Command Trailer. Weslaco Rehab Team, Texas Department of Public Safety (TXDPS) McAllen Aircraft, Texas Forest Service (TFS) Air Attack and Dozer Task Force and Regional Liaison Officer (RLO) 3C.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 312374, 312376.